Hail, Wayne
- When
- June 10, 4:05 PM EST
- Where
- Wayne County, Lake Ariel
- Measured
- 1.25 in hail
- Reported by
- Public
- Coordinates
- 41.450, -75.380
Widespread showers and thunderstorms developed across northeast Pennsylvania in a hot and humid air mass ahead of an approaching cold front. Many of the storms produced large hail and damaging winds.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BGM wrote it up.
Widespread showers and thunderstorms developed across northeast Pennsylvania in a hot and humid air mass ahead of an approaching cold front. Many of the storms produced large hail and damaging winds.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at Jun 10, 1:40 PM EST, 2 hours 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 240 PM EDT TUE JUN 10 2008 .SYNOPSIS... A COLD FRONT WILL CROSS THE REGION THIS EVENING...WITH LINGERING SHOWERS AND THUNDERSTORMS. HIGH PRESSURE WILL BUILD OVER THE AREA FROM LATER TONIGHT THROUGH THURSDAY...WITH A BREAK FROM HEAT AND HUMIDITY. ON FRIDAY...A WARM FRONT WILL APPROACH LATE IN THE DAY...TO BRING OUR NEXT CHANCE OF SHOWERS OR THUNDERSTORMS. && .NEAR TERM /THROUGH TONIGHT/... TORNADO WATCH REMAINS UNTIL 6 PM. THE NEXT ROUND IN SHOWERS AND STORMS EXPECTED LATE THIS AFTERNOON INTO THE EVENING...AS THE MAIN COLD FRONT SLICES ACROSS NY AND PA. ENOUGH INSTABILITY AND SHEAR TO JUSTIFY ADDITIONAL SEVERE DEVELOPMENT...ESPECIALLY OUR SOUTHERN AND EASTERN ZONES...WHERE THE AIR MASS WAS NOT WORKED OVER BY EARLIER CONVECTION. LATER TONIGHT...DRIER AIR WORKS IN POST-FROPA. ENOUGH MIXING AND DRY ADVECTION TO KEEP FOG FROM FORMING...DESPITE THE RAINFALL. && .SHORT TERM /WEDNESDAY THROUGH FRIDAY/... MAINLY QUIET THIS PERIOD...WITH A BREAK IN HEAT AND HUMIDITY. HIGH PRESSURE WILL KEEP IT RAIN-FREE THROUGH AT LEAST MOST OF FRIDAY. THE APPROACH OF A BOUNDARY LATE FRIDAY...ALONG WITH SOME RETURN OF MOISTURE...COULD MEAN OUR NEXT CHANCE OF SHOWERS OR THUNDERSTORMS. && .LONG TERM /FRIDAY NIGHT THROUGH MONDAY/... GIVEN SHORT TERM SVR WX POTENTIAL...WE FOLLOWED THE HPC DAY 3-7 GUIDANCE CLOSELY FOR THIS UPDATE. THIS SOLUTION LEANS WITH THE ECMWF SUITE OF MDL SOLUTONS AND THUS OFFERS UP A COUPLE OF FRONTAL PASSAGES WITH -SHRA/-TSRA. TIMING LOOKS TO BE FRI NITE-SAT POSSIBLY EXTENDING INTO SAT EVENING...AND THEN AGAIN MON-MON NITE WITH FAIR WX IN BETWEEN. TEMPERATURES WILL BE VARIABLE GIVEN TRANSIENT NATURE OF AIRMASSES...BUT OVERALL THE 925 MB TEMPS WOULD SUPPORT NEARLY SEASONAL CONDITIONS IN THE UPR 70S-MID 80S...AND 55-65 AT NIGHT. && .AVIATION /19Z TUESDAY THROUGH SUNDAY/... STRONG COLD FRONT IS EXPECTED TO ARRIVE DURING THE LATE AFTERNOON AND PASS THROUGH THE AREA BY 01Z. THUNDERSTORM ACTIVITY WILL INCREASE AGAIN TO AFFECT THE TERMINALS IN THE WINDOW BETWEEN 5 PM AND 7 TO 8 PM. STORMS ARE LIKELY TO PRODUCE BRIEF IFR VSBYS AND MVFR CIGS. OTHERWISE...VFR WILL BE THE DOMINANT CATEGORY. SW WINDS AROUND 10 KTS WILL SHIFT TO THE WEST-NORTHWEST 5-10 KTS WITH FROPA AND THEN DIMINISH. NW WINDS AROUND 10 KTS ON WEDNESDAY. OUTLOOK... WED THROUGH FRI...VFR. CHC IFR FOG DEVELOPMENT AT KELM EACH MORNING. FRI NIGHT/SAT...CHC MVFR RESTRICTIONS IN SHRA/TSRA. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...NONE. NY...NONE. && SYNOPSIS...MLJ NEAR TERM...MLJ SHORT TERM...MLJ LONG TERM...JAB AVIATION...JAB
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 307 PM EDT TUE JUN 10 2008 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-111915- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO- OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA- NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- 307 PM EDT TUE JUN 10 2008 ...SEVERE THUNDERSTORM WATCH 501 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MJ
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 429 PM EDT TUE JUN 10 2008 NYZ017-018-102115- CAYUGA NY-ONONDAGA NY- 429 PM EDT TUE JUN 10 2008 ...STRONG THUNDERSTORM MOVING INTO THE AREA... * AT 426 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL TO ONE HALF INCH...STRONG GUSTY WINDS TO 40 MPH ...AND VERY HEAVY RAIN. THIS STORM WAS LOCATED 6 MILES WEST OF JORDAN...AND MOVING NORTHEAST AT 57 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... PLAINVILLE AND LYSANDER AT 435 PM EDT... BALDWINSVILLE AND VILLAGE GREEN AT 440 PM EDT... EUCLID AND CLAY AT 445 PM EDT... BREWERTON AT 450 PM EDT... THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. PB
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
430 PM EDT TUE JUN 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0404 PM HAIL BAINBRIDGE 42.30N 75.48W
06/10/2008 E0.88 INCH CHENANGO NY PUBLIC
0410 PM HAIL 2 SE GUILFORD 42.38N 75.46W
06/10/2008 E1.75 INCH CHENANGO NY BROADCAST MEDIA
&&
DJNPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
451 PM EDT TUE JUN 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM HAIL MT UPTON 42.42N 75.38W
06/10/2008 E0.75 INCH CHENANGO NY PUBLIC
0435 PM HAIL LAURENS 42.53N 75.09W
06/10/2008 E1.25 INCH OTSEGO NY PUBLIC
0446 PM HAIL COOPERSTOWN 42.70N 74.93W
06/10/2008 E0.75 INCH OTSEGO NY AMATEUR RADIO
&&
DJNSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 455 PM EDT TUE JUN 10 2008 NYZ017-018-102145- CAYUGA NY-ONONDAGA NY- 455 PM EDT TUE JUN 10 2008 ...STRONG THUNDERSTORM MOVING INTO THE AREA... * AT 451 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...STRONG GUSTY WINDS...AND VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR AUBURN... AND MOVING NORTHEAST AT 45 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... SENNETT AT 500 PM EDT... ELBRIDGE AND MARYSVILLE AT 505 PM EDT... BENNETTS CORNERS AND MEMPHIS AT 510 PM EDT... WARNERS AND AMBOY AT 515 PM EDT... VAN BUREN AND LAKELAND AT 520 PM EDT... WOODARD AND BAYBERRY AT 525 PM EDT... CICERO AND CLAY AT 530 PM EDT... LOWER SOUTH BAY AND BREWERTON AT 535 PM EDT... THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. PB
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
457 PM EDT TUE JUN 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM HAIL OTEGO 42.39N 75.18W
06/10/2008 E1.75 INCH OTSEGO NY PUBLIC
0443 PM HAIL ONEONTA 42.45N 75.07W
06/10/2008 E1.25 INCH OTSEGO NY AMATEUR RADIO
&&
DJNPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
502 PM EDT TUE JUN 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL LAURENS 42.53N 75.09W
06/10/2008 E1.75 INCH OTSEGO NY PUBLIC
0440 PM HAIL MORRIS 42.55N 75.25W
06/10/2008 E0.75 INCH OTSEGO NY PUBLIC
&&
DJNThe Binghamton radar (KBGM), 97 km away, was scanning. The volume nearest the first event began at 21:04 UTC.
18 thunderstorm wind, 4 hail, 1 lightning. Local standard time, as filed.
Trees were blown down.
Numerous trees and power lines were blown down.
Numerous trees were blown down. The strong winds moved a garage four feet.
A truck driver was struck by lightning while driving his truck.
Trees were blown down.
Trees were blown down.
Trees were blown down.
Trees were blown down.
Trees were blown down.
Numerous trees and wires were blown down.
A swath of trees were blown down in a wooded area, roughly 100 yards long and 30 yards wide.
Numerous trees and wires were blown down by high winds. Many roadways were closed due to downed trees and power lines. High winds ripped a few chimneys off rooftops.
Strong winds caused structural damage.
Numerous trees and wires were blown down in the Archibald, Jermyn and Mayfield areas. Trees were blown onto houses, and siding was blown off houses. At least 20 homes were damaged, with 12 people evacuated from damaged homes.
Numerous trees and wires were blown down.
Trees were blown down. One tree fell onto a carport.
Trees were blown down. Penny size hail was also reported.
Numerous trees and wires were blown down.
Numerous trees and wires were also blown down.
A roof was blown off a barn.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2008Every state in 2008This day in weather historyWarnings in Pennsylvania, June 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 114525, 114526, 114531, 114532, 114533, 114530, 114534, 114536, 114537, 114539, 114540, 114541, 114542, 114543, 114544, 114527, 114545, 114546, 114547, 114548, 114549, 114529, 114551.